Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Jet Wimp
Title: Sequence transformations and their applications
Additional book information: Mathematics in Science and Engineering, vol. 154, Academic Press, 1981, xix + 257 pp., $38.50. ISBN 0-12-757940-0.

References [Enhancements On Off] (What's this?)

  • 1. R. P. Boas, Estimating remainders, Math. Magazine 51 (1978), 83-89. MR 612186
  • 2. C. Brezinski, Accélération de la convergence en analyse numérique, Lecture Notes in Math., vol. 584, Springer-Verlag, Berlin and New York, 1977. MR 455266
  • 3. Claude Brezinski, Algorithmes d’accélération de la convergence, Éditions Technip, Paris, 1978 (French). Étude numérique; Collection Langages et Algorithmes de l’Informatique. MR 511657
  • 4. Philip Calabrese, Classroom Notes: A Note on Alternating Series, Amer. Math. Monthly 69 (1962), no. 3, 215–217. MR 1531588, https://doi.org/10.2307/2311056
  • 5. B. Germain-Bonne, Transformations de suites, Rev. Française Automat. Informat. Recherche Opérationnelle 7 (1973), 84-94. MR 356440
  • 6. B. Germain-Bonne, Thesis, Univ. des Sciences et Techniques de Lille, 1978.
  • 7. T. Hȧvie, Generalized Neville type extrapolation schemes, BIT 19 (1979), no. 2, 204–213. MR 537780, https://doi.org/10.1007/BF01930850
  • 8. R. L. Higgins, Thesis, Drexel Univ., 1976.
  • 9. Richard Johnsonbaugh, Summing an alternating series, Amer. Math. Monthly 86 (1979), no. 8, 637–648. MR 546176, https://doi.org/10.2307/2321292
  • 10. E. E. Kummer, Eine neue methode, die numerischen summen langsam convergirenden reihen zu berechnen, J. Reine Angew. Math. 16 (1837), 206-214.
  • 11. Mark A. Pinsky, Averaging an alternating series, Math. Mag. 51 (1978), no. 4, 235–237. MR 506726, https://doi.org/10.2307/2689470
  • 12. D. F. Riddle, Calculus and analytic geometry (2nd ed.), Wadsworth, Belmont, California, 1974.
  • 13. J. R. Schmidt, Philos. Mag. 32 (1941), 369-383. MR 6231
  • 14. D. Shanks, Non-linear transformations of divergent and slowly convergent sequences, J. Math. Phys. 34 (1955), 1-42. MR 68901
  • 15. W. F. Trench, An algorithm for the inversion of finite Hankel matrices, Siam. J. Appl. Math. 13 (1965), 1102-1107. MR 189232
  • 16. R. R. Tucker, Thesis, Oregon State University, 1963.
  • 17. R. R. Tucker, The δ, Pacific J. Math. 22 (1967), 349-359. MR 218780
  • 18. R. R. Tucker, The δ. II, Pacific J. Math. 28 (1969), 455-463. MR 243220
  • 19. R. R. Tucker, A general theory of alternating series, 1986 (in preparation).

Review Information:

Reviewer: Richard R. Tucker
Journal: Bull. Amer. Math. Soc. 15 (1986), 245-252
DOI: https://doi.org/10.1090/S0273-0979-1986-15494-7
American Mathematical Society